Hi. Can you tell me how much of an effect birth control pills have on dry eyes. My ob/gyn and her nurse had never even heard of this & are looking into it and my optometrist just said "yes, they could be a factor". Do you think it's a STRONG enough factor to get off of them completely? Does a lower dose help? Thank you.
I don't think it would play a major factor regarding the dry eyes (in my opinion - but I'm not an expert on birth control pills and know that some are different than others.) So, I would look into other avenues of addressing the dry eye problem first.
Michael Kutryb, MD
Another question: Have you heard of Dr. Holly's Drops.......specifically Dwelle? I've have only heard positve things about this eyedrop. I'm just trying to rule out everything and do everything I can before I lose my mind. My regimen right now is: Restasis twice a day, ointment at night, I've ordered TranquileEyes to use at bedtime, and I use TheraTears single use containers when needed. I thought about using the Dwelle drops before bedtime instead of an ointment. I do warm compresses daily also. The flourescent lights at work really bother me by 1:00pm every day. I'm not sure how I can avoid this. Do you think the Restasis is a good eyedrop to help with dry eye? I know you've said it takes 2-3 months to see results. I just feel great anxiety for some reason and cannot shake it. Thank you for you input once again.
It was my experience that BCPs can definitely contribute to dry eyes. (So can many other medications.) Tell your doctor to read the PDR. You could try a different brand of pills to see if that would help. If not, you might consider a different type of birth control.
Thank you JodieJ. I also had heard of that. I am waiting on a call from my ob/gyn actually. They were to "look into this". Amazing that no one had a clue........not the nurse nor the P.A. I believe I will try the lowest dose possible. If I could find out that it is a MAJOR factor, I would go off of them COMPLETELY. This dry eye is so annoying! Thanks again.
In response - we know hormonal changes can play a part in dry eyes - and birth control pills can certainly change your hormonal status - but it can be fairly complicated and the there are several different doses and active ingredients now and they change during different times of the cycle for some brands. So - changing or quitting you OCP is an option but probably something you would do if you were really desparate for help (unless you are really wanting to get off the OCP anyway.)
Regarding the dwelle and dakinar drops from Dr .Holley - I've heard of them here and there but don't really see much difference from something like thera tears, refresh plus or systane. The preservative seems to not be as modern as some newer drops. Also, the company that touts it is also the company that sells it - so don't always believe all the great claims. But overall looks like a decent product - just not better than what you can buy at wal-mart - as far as I can tell. Restasis can do very good things for your chronic dry eye syndrom (syndrome) - just give it 3 or 4 months before judging. Omega 3 and flax oil supplements and punctal plugs also helpful. Again, you can always try changing or stopping OCP to see if that helps. Finally, your "great anxiety" may be adding to the dry eye problem or at least related.
Once again, thank you for taking the time to answer my questions........and all the others. That is such a great service you're doing. Just by you commenting positively on the Restasis makes me feel better & I do agree that my anxiety is not helping the dry eye. It's just hard to function at work and concentrate when I'm always having to squint and blink, plus, I'm just getting anxious, I guess, for results. I have already started on the TheraTears Nutrition Capsules and they also say to give it 4-6 weeks for results. Maybe this will all kick in and help within the next 2 months, (or 3-4), like you said. Take Care and thanks again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.